| Model Number |
48010004S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a 10mmx4cm 90 saber percutaneous transluminal angioplasty (pta) burst in the arm of the patient.Therefore, it was removed, and another pta was used to complete the procedure.The patient was not injured.The product was stored as per labeling, opened in sterile field and handled per the instructions for use (ifu).The target lesion was the "stented" segment of the cephalic arch with no calcification, no vessel tortuosity but with ninety-five per-cent stenosis.The device was not used for a chronic total occlusion.There was no difficulty removing the product from the hoop, no difficulty removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 50:50.A non-cordis indeflator device was used; and the same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve; no resistance/friction while inserting the balloon through the guide catheter; no difficulty advancing the balloon catheter through the vessel nor difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The maximum inflation pressure was 12 atmospheres (atm).The product was removed intact (in one piece) from the patient.Other additional procedural details were requested but were unknown.The device will not be returned for analysis.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the balloon of a 10mm x 4cm 90 saber percutaneous transluminal angioplasty (pta) burst in the arm of the patient.The maximum inflation pressure was 12 atmospheres (atm).The target lesion was the "stented" segment of the cephalic arch with no calcification, no vessel tortuosity but with ninety-five percent stenosis.The device was not used for a chronic total occlusion.The device was removed, and another pta was used to complete the procedure.The patient was not injured.The product was stored as per labeling, opened in sterile field and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 50:50.A non-cordis indeflator device was used and the same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel nor difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The product was removed intact (in one piece) from the patient.Other additional procedural details were requested but were unknown.The product was not returned for analysis.A product history record (phr) review of lot 82170539 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported events.The device was used for stented segment in the cephalic arch, stent struts can easily damage balloon material if caution is not met when attempting to cross inside the stent and upon inflation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.